Alert archive / Vermont / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 39, NWS Burlington, VT

July 23, 20165 counties in Vermont; Clinton County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Jul 23, 2016, 3:01 PM EDT for 5 counties in Vermont; Clinton County, New York. It was in force for 59 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2016, 3:01 PM EDT (19:01 UTC)
Expired
Jul 23, 2016, 4:00 PM EDT
In force
59 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clinton County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT

The radar

The Burlington radar (KCXX), 9 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 3:24 PM EDTTSTM WND DMG1 Sw Colchester, VTTREES DOWN...RT 2A BLOCKED.
Jul 23, 3:24 PM EDTTSTM WND DMG2 W Williston, VTPART OF A TREE IN RIGHT LANE OF I-89N JUST BEFORE WILLISTON EXIT.
Jul 23, 3:24 PM EDTTSTM WND DMG3 W Williston, VTTREE DOWN ON SOUTH BROWNELL ROAD.
Jul 23, 3:25 PM EDTTSTM WND DMGSouth Burlington, VTTREES DOWN...POWER LINES DOWN ON DORSET STREET.
Jul 23, 3:35 PM EDTTSTM WND DMGEssex Junction, VTTREES DOWN
Jul 23, 3:36 PM EDTTSTM WND DMGRichmond, VTPOWER LINES DOWN ON ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1488 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

273 
WUUS51 KBTV 231901
SVRBTV
NYC019-VTC001-007-011-013-015-232000-
/O.NEW.KBTV.SV.W.0039.160723T1901Z-160723T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
301 PM EDT SAT JUL 23 2016

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CLINTON COUNTY IN NORTHERN NEW YORK...
  SOUTHWESTERN LAMOILLE COUNTY IN NORTHWESTERN VERMONT...
  SOUTHERN GRAND ISLE COUNTY IN NORTHWESTERN VERMONT...
  CHITTENDEN COUNTY IN NORTHWESTERN VERMONT...
  SOUTHWESTERN FRANKLIN COUNTY IN NORTHWESTERN VERMONT...
  NORTHEASTERN ADDISON COUNTY IN CENTRAL VERMONT...

* UNTIL 400 PM EDT

* AT 300 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TREADWELL
  BAY...MOVING SOUTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SOUTH BURLINGTON...COLCHESTER...ESSEX JUNCTION...PLATTSBURGH
  INTERNATIONAL AIRPORT...BURLINGTON INTERNATIONAL AIRPORT...
  WILLISTON...WINOOSKI...GRAND ISLE...BEEKMANTOWN...JERICHO...
  HINESBURG...FAIRFAX...RICHMOND...UNDERHILL...WESTFORD...
  HUNTINGTON...SOUTH HERO...BOLTON...NORTH HERO AND ST. GEORGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR LAKE CHAMPLAIN...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4454 7265 4444 7277 4445 7281 4441 7284
      4440 7283 4423 7305 4448 7331 4455 7334
      4454 7337 4476 7359 4488 7342
TIME...MOT...LOC 1900Z 312DEG 33KT 4476 7340 

HAIL...1.00IN
WIND...60MPH
 
$$

NEILES
1 follow-up statement
396 
WWUS51 KBTV 231938
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
338 PM EDT SAT JUL 23 2016

NYC019-VTC001-007-011-013-015-232000-
/O.CON.KBTV.SV.W.0039.000000T0000Z-160723T2000Z/
CLINTON NY-LAMOILLE VT-GRAND ISLE VT-CHITTENDEN VT-FRANKLIN VT-
ADDISON VT-
338 PM EDT SAT JUL 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EAST CENTRAL CLINTON...SOUTHWESTERN LAMOILLE...SOUTHERN GRAND
ISLE...CHITTENDEN...SOUTHWESTERN FRANKLIN AND NORTHEASTERN ADDISON
COUNTIES...

AT 338 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ESSEX
CENTER... MOVING SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SOUTH BURLINGTON...COLCHESTER...ESSEX JUNCTION...PLATTSBURGH
INTERNATIONAL AIRPORT...BURLINGTON INTERNATIONAL AIRPORT...
WILLISTON...WINOOSKI...GRAND ISLE...JERICHO...HINESBURG...FAIRFAX...
RICHMOND...UNDERHILL...WESTFORD...HUNTINGTON...SOUTH HERO...BOLTON...
ST. GEORGE...UNDERHILL STATE PARK AND GEORGIA CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR LAKE CHAMPLAIN...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4454 7265 4444 7277 4445 7281 4441 7284
      4440 7283 4423 7305 4448 7331 4455 7334
      4454 7337 4465 7348 4480 7323
TIME...MOT...LOC 1938Z 312DEG 33KT 4453 7304 

HAIL...1.00IN
WIND...60MPH
 
$$

NEILES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:30 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jul 23, 1:30 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
130 PM EDT Sat Jul 23 2016

.SYNOPSIS...
More scattered showers and thunderstorms are expected across the
North Country today as an upper level disturbance moves through.
Some thunderstorms may have gusty winds and small hail. Sunday
looks mostly sunny and seasonable under hand yet another
possibility of showers and thunderstorms late Monday. Warm and
mostly dry summer weather looks like it will continue Tue and Wed.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 125 PM EDT Saturday...A line of storms just north of INTL
border moving ese will largely impact nrn VT with ne NY as well.

SPC has increased to SLGT risk and this is consistent with our
line of thinking gusty possible dmamging winds 30-50+ mph,
possible hail up to 1 inch but frequent lightning.

Made some tweaks in grids to capture perceived movement and put
some enchanced wording.

Previous Discussion...Only minor adjustments needed to the
previous forecast at this time, mainly to bump up temps a bit and
slow timing of afternoon convection a few hours for the remainder
of the morning hours. Otherwise, still looking for convection to
fire up after about 16z with the primary threat from any severe
storms that do develop being gusty winds and hail.

Previous Discussion...
Rapid cumulus cloud development expected this morning. A potent
shortwave trof see on water vapor imagery and is producing
lightning at sunrise. This trof is expected to move across our
area this afternoon with cooling aloft as 500 mb temps drop down
to -15C. This cooling aloft along with mild 850 temps of about 13C
and surface temps reaching the upper 70s to lower 80s are expected
to kick off thunderstorms this morning/early afternoon in the
north. Each model has a differing evolution of the convection, and
is again a symptom of just how sensitive the models are to this
type of weather pattern that is driven by mixed layers, elevated
and low level instability and boundary layer details.

Taking a blend of the models suggests that we'll have CAPE values
750 to 1500 J/kg, highest in the St. Lawrence Valley which is
decent enough to drive convection. We'll also have 30-40kt 0-6km
shear mainly over the south and west portions of our area while
shear over VT less on the order of 15 to 25 kts. So we can't
totally rule out a stronger storm with gusty winds and small hail,
so have included in the forecast.

Looks like the highest chances 60-80% of precipitation and storms
will be from mid-day until early evening. SPC has our region
under "Marginal Risk" of severe thunderstorms and we are in good
agreement.

Scattered showers/storms then wane and exit southeast fairly
quickly Saturday evening as upper trough swings through the region
and is replaced by building high pressure. Chance of precip drop
off quickly during the evening, then largely dry from midnight
onward. Low temperatures near seasonal mid- summer norms in the
50s to around 60 for most locales.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
As of 419 AM EDT Saturday...Sunday: All models agree the day will
live up to it's name and be a super spectacularly sunny and serene
day. Ridging aloft and at the surface will be in place. With 925mb
temperatures running between 17- 19C, we'll see daytime highs
topping out in the upper 70s (higher elevations) to lower 80s
(valleys). light winds and dewpoints in the 50s will ensure
comfortable conditions. Given all that model agreement, I did not
stray from the guidance blend.

Sunday Night: Things change as ridging moves off to the east as the
next trough in the overall westerly flow starts heading our way.
Warm air advection aloft will result in increasing clouds overnight.
Should be some elevated instability as well, have noted Showalter
Index values <0C spreading in after 06z monday in the models. That
suggests showers are possible, and sure enough that is what the
models show as well. Have painted in rising chances overnight.
Expect a few showers, mainly across northern NY, prior to daybreak
Monday. A rumble of thunder is not out of the question across the St
Lawrence valley by dawn as we'll have the nose of an 850mb jet
pushing into that area to provide a little extra lift. The
increasing clouds will keep it mild for most of the region. Low/mid
60s from the Champlain Valley westward. 50s will be confined to
eastern VT

Monday: For days, guidance has been indicating unsettled conditions
(eg: showers and t-storms) to be possible. 00Z model runs are no
different, and have come in more alignment with timing and overall
setup of convective ingredients. Still, things are not totally
clear. What I do expect is that a fairly robust shortwave will be
approaching the region late in the day. This will sync up daytime
heating with the best dynamics aloft. Models do indicate surface
based instability of probably 1000-1500 J/kg (NAM as typical is
higher) due to a warmer and more humid airmass getting into place.
Just how much instability we achieve will be related to how much sun
we see. 925mb temperatures are expected to become very warm -perhaps
23 to 25C. Under perfect atmospheric mixing conditions, this would
result in temperatures at the valley floor pushing into the mid 90s!
However, it appears we'll have a good amount of clouds to restrict
heating to a degree. Though we should still easily reach the mid
80s.  The 0-6km bulk shear values are in the marginal level for
getting storms to become on the strong side.  SPC does have the
region in a marginal risk, but they also have some concerns about
the mix of ingredients lining up perfectly to develop severe t-
storms. Evaluation of various forecast sounding for Monday have some
"goofiness" (thats a technical term, by the way) showing in the
profiles. Not sure if that is due to convection within the models,
or if it's a sign that despite the very warm air aloft, we'll have
some inversion in place to restrict mixing, which in turn means
restricted convection.  At this point, will play the middle ground,
and keep PoPs in the 40-55% range and see how future guidance trends.

Monday Night: Whatever convection we do see, will be pushing out of
the region as the night goes on. Will likely be warm and muggy with
lows in the 60s.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 419 AM EDT Saturday...Decent agreement with the 00z suite
of models, and much of the week should be relatively quiet, but
feature more or less typical summer weather. Most of the week
we'll see temperatures running a bit above normal. Looks sunny and
warm for both Tuesday and Wednesday. GFS and ECMWF start to advect
in some moisture for Thursday, along with having a little more
troughiness develop and perhaps a weak front sliding down from
Quebec. Thus it appears we'll see some showers and t-storms
around. At this point, they appear to be of the garden variety as
I don't see strong dynamics in place. Kept with a model blend and
painted in 30-40% PoPs. More uncertain for Friday. 00Z runs vary
from 12z guidance and keep in clouds/showers rather than having
things clear out more. Really don't have any confidence, so just
went with the full blend with temperatures close to normal and low
chances of showers.

&&

.AVIATION /18Z Saturday THROUGH Thursday/...
Through 18z Sunday...Mainly VFR but scattered brief MVFR/IFR in
stronger showers and thunderstorms moving n to s thru 23z. High
pressure starts to move in from the NW overnight with light winds
and patchy dense fog and LIFR forming again 06-12Z at KSLK and
KMPV.

Winds generally light west to northwest at 5 to 10 knots.

Outlook 18z Sunday through Tuesday...

Sun...Mainly VFR under weak high pressure.

Mon/Monday night...VFR with scattered brief MVFR/IFR in showers
and thunderstorms with frontal passage.

Tuesday...VFR/high pressure.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...Sisson
NEAR TERM...Lahiff/Sisson/SLW
SHORT TERM...Nash
LONG TERM...Nash
AVIATION...Sisson/SLW
Hazardous weather outlook, Jul 23, 3:38 AM EDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
338 AM EDT SAT JUL 23 2016

NYZ026>031-034-035-087-VTZ001>012-016>019-240900-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
338 AM EDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...MAINLY THIS
AFTERNOON. A FEW STORMS MAY BE SEVERE...CAPABLE OF PRODUCING
STRONG GUSTY WINDS...HAIL...DANGEROUS LIGHTNING AND HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON MONDAY. A COUPLE
STORMS MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jul 23, 9:22 AM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
922 AM EDT SAT JUL 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     2 ESE WHEELOCK          44.58N  72.04W
07/22/2016                   CALEDONIA          VT   TRAINED SPOTTER

            TREES AND POWER LINES DOWN ON SUTTON WHEELOCK RD AND
            MATTHEWSON HILL RD.

&&

EVENT NUMBER BTV1600614

NEILES
Local storm report, Jul 23, 9:23 AM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
923 AM EDT SAT JUL 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             2 SW SUTTON             44.61N  72.05W
07/22/2016  E0.50 INCH       CALEDONIA          VT   CO-OP OBSERVER

&&

EVENT NUMBER BTV1600615

NEILES
Local storm report, Jul 23, 9:44 AM EDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
944 AM EDT SAT JUL 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     TSTM WND DMG     2 NNW WEST BEEKMANTOWN  44.80N  73.58W
07/22/2016                   CLINTON            NY   PUBLIC

            TWO LARGE TREES DOWN.

&&

EVENT NUMBER BTV1600616

NEILES
Local storm report, Jul 23, 10:46 AM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1046 AM EDT SAT JUL 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 PM     TSTM WND DMG     2 ENE EAST JOHNSON      44.65N  72.63W
07/22/2016                   LAMOILLE           VT   PUBLIC

            LARGE TREE DOWN ON ROUTE 100C.

&&

EVENT NUMBER BTV1600617

NEILES
Special weather statement, Jul 23, 12:34 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1234 PM EDT SAT JUL 23 2016

VTZ003-006>008-231730-
CALEDONIA-WASHINGTON-LAMOILLE-ORLEANS-
1234 PM EDT SAT JUL 23 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAMOILLE...
SOUTHWESTERN ORLEANS...NORTHEASTERN WASHINGTON AND WEST CENTRAL
CALEDONIA COUNTIES...

AT 1233 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EDEN...MOVING
SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
HARDWICK...MORRISVILLE...WOLCOTT...JOHNSON...EDEN...CRAFTSBURY...
GREENSBORO...HYDE PARK...GARFIELD...CRAFTSBURY COMMON...NORTH HYDE
PARK...NORTH WOLCOTT...GREEN RIVER RESERVOIR...EDEN MILLS...EAST
JOHNSON...HARDWICK CENTER...EAST CRAFTSBURY...LAKE ELMORE...ELMORE
STATE PARK AND EAST HARDWICK.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4463 7272 4477 7257 4464 7220 4443 7239
TIME...MOT...LOC 1633Z 304DEG 13KT 4466 7256

LAHIFF
Special weather statement, Jul 23, 1:56 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
156 PM EDT SAT JUL 23 2016

NYZ026>031-034-035-087-VTZ001>012-016>019-240000-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
156 PM EDT SAT JUL 23 2016

...SPECIAL WEATHER STATEMENT...

...AN AREA OF SHOWERS AND THUNDERSTORMS WILL DROP SOUTH ACROSS
NORTHERN NEW YORK AND VERMONT THROUGH THIS EVENING...

SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN QUEBEC ARE TRACKING
SOUTHEASTWARD TOWARDS NORTHEASTERN NEW YORK AND NORTHERN VERMONT.
THESE STORMS HAVE POTENTIAL TO PRODUCE STRONG GUSTY WINDS AND
SMALL HAIL, AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING.

NEILES

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:24 PM EDTSpecial Weather StatementBTVLamoille66 min
Jul 22, 8:59 PM EDTSevere Thunderstorm WarningBTVCaledonia, Lamoille, Washington61 min
Jul 22, 9:42 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille, Washington63 min
Jul 22, 10:06 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden54 min
Jul 22, 10:43 PM EDTSevere Thunderstorm WarningBTVCaledonia, Chittenden, Essex, Franklin, Grand Isle, Lamoille and 2 more92 min
Jul 22, 10:56 PM EDTSevere Thunderstorm WarningBTVAddison, Caledonia, Chittenden, Lamoille, Orange, Rutland and 2 more94 min
Jul 23, 12:28 AM EDTSpecial Weather StatementBTVOrange62 min
Jul 23, 12:34 PM EDTSpecial Weather StatementBTVLamoille56 min
Jul 23, 2:36 PM EDTSevere Thunderstorm WarningBTVGrand Isle54 min
Jul 23, 3:35 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Orange, Rutland, Washington, Windsor55 min
Jul 23, 4:25 PM EDTSevere Thunderstorm WarningBTVAddison, Caledonia, Orange, Rutland, Washington, Windsor65 min
Jul 23, 5:13 PM EDTSpecial Weather StatementBTVWindsor47 min
Jul 23, 5:19 PM EDTSevere Thunderstorm WarningBTVRutland, Windsor26 min
Jul 22, 8:20 PM EDTSpecial Weather StatementBTVFranklin55 min
Jul 22, 8:27 PM EDTSpecial Weather StatementBTVClinton63 min
Jul 23, 3:06 PM EDTSevere Thunderstorm WarningBTVFranklin, St. Lawrence54 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2016Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.